Table of Contents Author Guidelines Submit a Manuscript
Abstract and Applied Analysis
Volume 2014 (2014), Article ID 401319, 12 pages
http://dx.doi.org/10.1155/2014/401319
Research Article

Bifurcation Structure in a Bimodal Piecewise Linear Business Cycle Model

1DESP, University of Urbino, Via Saffi 42, 61029 Urbino, Italy
2IST, University of Stuttgart, Pfaffenwaldring 9, 70569 Stuttgart, Germany
3Institute of Mathematics, National Academy of Sciences of Ukraine, Tereshchenkovskaya Street 3, Kyiv 01601, Ukraine
4Kyiv School of Economics, Ivana Mazepy Street 1, Kyiv 01010, Ukraine
5Department of Economics and Management, University of Pavia, Via S. Felice 5, 27100 Pavia, Italy

Received 17 June 2014; Revised 11 September 2014; Accepted 26 September 2014; Published 19 November 2014

Academic Editor: Jaume Giné

Copyright © 2014 Viktor Avrutin et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. Z. T. Zhusubaliyev and E. Mosekilde, Bifurcations and Chaos in Piecewisesmooth Dynamical Systems, World Scientific, Singapore, 2003.
  2. M. di Bernardo, C. J. Budd, A. R. Champneys, and P. Kowalczyk, Piecewisesmooth Dynamical Systems: Theory and Applications, Applied Mathematical Sciences, vol. 163, Springer, London, UK, 2007.
  3. R. H. Day and W. Shafer, “Ergodic fluctuations in deterministic economic models,” Journal of Economic Behavior and Organization, vol. 8, no. 3, pp. 339–361, 1987. View at Google Scholar · View at Scopus
  4. S. Banerjee, J. A. Yorke, and C. Grebogi, “Robust chaos,” Physical Review Letters, vol. 80, no. 14, pp. 3049–3052, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  5. S. Ito, S. Tanaka, and H. Nakada, “On unimodal transformations and chaos II,” Tokyo Journal of Mathematics, vol. 2, pp. 241–259, 1979. View at Google Scholar
  6. F. Takens, “Transitions from periodic to strange attractors in constrained equations,” in Dynamical Systems and Bifurcation Theory, M. I. Camacho, M. J. Pacifico, and F. Takens, Eds., pp. 399–421, Longman Scientific and Techical, Harlow, UK, 1987. View at Google Scholar
  7. Y. L. Maistrenko, V. L. Maistrenko, and L. O. Chua, “Cycles of chaotic intervals in a time-delayed Chua's circuit,” International Journal of Bifurcation and Chaos in Applied Sciences and Engineering, vol. 3, no. 6, pp. 1557–1572, 1993. View at Publisher · View at Google Scholar · View at MathSciNet
  8. I. Sushko and L. Gardini, “Degenerate bifurcations and border collisions in piecewise smooth 1D and 2D Maps,” International Journal of Bifurcation and Chaos, vol. 20, no. 7, pp. 2045–2070, 2010. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  9. H. E. Nusse and J. A. Yorke, “Border-collision bifurcations for piecewise smooth one-dimensional maps,” International Journal of Bifurcation and Chaos in Applied Sciences and Engineering, vol. 5, no. 1, pp. 189–207, 1995. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. S. Banerjee, M. S. Karthik, G. Yuan, and J. A. Yorke, “Bifurcations in one-dimensional piecewise smooth maps—theory and applications in switching circuits,” IEEE Transactions on Circuits and Systems I: Fundamental Theory and Applications, vol. 47, no. 3, pp. 389–394, 2000. View at Publisher · View at Google Scholar · View at Scopus
  11. I. Sushko, A. Agliari, and L. Gardini, “Bifurcation structure of parameter plane for a family of unimodal piecewise smooth maps: border-collision bifurcation curves,” Chaos, Solitons and Fractals, vol. 29, no. 3, pp. 756–770, 2006. View at Publisher · View at Google Scholar · View at Scopus
  12. L. Gardini, I. Sushko, and A. K. Naimzada, “Growing through chaotic intervals,” Journal of Economic Theory, vol. 143, no. 1, pp. 541–557, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  13. I. Sushko, L. Gardini, and K. Matsuyama, “Superstable credit cycles and U-sequence,” Chaos, Solitons and Fractals, vol. 59, pp. 13–27, 2014. View at Publisher · View at Google Scholar · View at Scopus
  14. Y. L. Maistrenko, V. L. Maistrenko, S. I. Vikul, and L. O. Chua, “Bifurcations of attracting cycles from time-delayed Chua's circuit,” International Journal of Bifurcation and Chaos in Applied Sciences and Engineering, vol. 5, no. 3, pp. 653–671, 1995. View at Publisher · View at Google Scholar · View at MathSciNet
  15. A. Panchuk, I. Sushko, B. Schenke, and V. Avrutin, “Bifurcation structures in a bimodal piecewise linear map: regular dynamics,” International Journal of Bifurcation and Chaos in Applied Sciences and Engineering, vol. 23, no. 12, Article ID 1330040, 24 pages, 2013. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  16. N. N. Leonov, “Map of the line onto itself,” Radiofisika, vol. 3, pp. 942–956, 1959. View at Google Scholar
  17. J. P. Keener, “Chaotic behavior in piecewise continuous difference equations,” Transactions of the American Mathematical Society, vol. 261, no. 2, pp. 589–604, 1980. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  18. P. L. Boyland, “Bifurcations of circle maps: Arnold tongues, bistability and rotation intervals,” Communications in Mathematical Physics, vol. 106, no. 3, pp. 353–381, 1986. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  19. V. Avrutin, M. Schanz, and L. Gardini, “Calculation of bifurcation curves by map replacement,” International Journal of Bifurcation and Chaos, vol. 20, no. 10, pp. 3105–3135, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  20. L. Gardini, F. Tramontana, V. Avrutin, and M. Schanz, “Border-collision bifurcations in 1D piecewise-linear maps and Leonov's approach,” International Journal of Bifurcation and Chaos, vol. 20, no. 10, pp. 3085–3104, 2010. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  21. R. H. Day, “Irregular growth cycles,” American Economic Review, vol. 72, pp. 406–414, 1982. View at Google Scholar
  22. R. H. Day, Complex Economic Dynamics, Volume I: An Introduction to Dynamical Systems and Market Mechanisms, MIT Press, Cambridge, Mass, USA, 1994.
  23. R. H. Day and W. Huang, “Bulls, bears and market sheep,” Journal of Economic Behavior and Organization, vol. 14, no. 3, pp. 299–329, 1990. View at Publisher · View at Google Scholar · View at Scopus
  24. W. Huang and R. H. Day, “Chaotically switching bear and bull markets: the derivation of stock price distributions from behavioral rules,” in Nonlinear Dynamics and Evolutionary Economics, R. Day and P. Chen, Eds., pp. 169–182, Oxford University Press, Oxford, UK, 1993. View at Google Scholar
  25. R. S. MacKay and C. Tresser, “Some flesh on the skeleton: the bifurcation structure of bimodal maps,” Physica D: Nonlinear Phenomena, vol. 27, no. 3, pp. 412–422, 1987. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  26. J. Milnor, “Remarks on iterated cubic maps,” Experimental Mathematics, vol. 1, no. 1, pp. 5–24, 1992. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  27. J. Ringland and C. Tresser, “A genealogy for finite kneading sequences of bimodal maps on the interval,” Transactions of the American Mathematical Society, vol. 347, no. 12, pp. 4599–4624, 1995. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  28. A. J. Homburg, Global Aspects of Homoclinic Bifurcations of Vector Fields, vol. 578 of Memoirs of the American Mathematical Society, Springer, Heidelberg, Germany, 1996.
  29. L. Gardini, V. Avrutin, and I. Sushko, “Codimension-2 border collision, bifurcations in one-dimensional, discontinuous piecewise smooth maps,” International Journal of Bifurcation and Chaos in Applied Sciences and Engineering, vol. 24, no. 2, Article ID 1450024, 30 pages, 2014. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus